MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516950
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this manufacturer report pertains to one of two devices used in the same procedure.Refer to manufacturer report# 3005099803-2017-02591 and 3005099803-2017-02593 for the associated device information.It was reported to boston scientific corporation on (b)(6) 2017 that two wallflex esophageal partially covered stents were implanted to treat a leak just above a malignant stricture.Reportedly, the patient¿s anatomy was tortuous and was surgically-altered.According to the complainant, on (b)(6) 2017, the first stent (the subject of mfr.Report# 3005099803-2017-02591) was successfully implanted but was scheduled to be replaced as it was not the physician¿s stent of choice.On (b)(6) 2017, during the scheduled stent exchange procedure, the physician could not remove the first implanted stent.The physician decided to leave the first stent implanted.The second stent (the subject of this report) was deployed within the first stent but was implanted hanging into the stomach.The second stent was repositioned using forceps to overlap the leakage area and bleeding in the stomach was noted.No intervention was done to treat the bleed and it resolved on its own.The physician left both stents implanted and completed the procedure.The physician is confident in leaving both stent in the patient and does not plan to remove either stent.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLFLEX¿ ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6816317
Report Number3005099803-2017-02593
Device Sequence Number16180354
Product Code ESW
UDI-Device Identifier08714729765295
UDI-Public(01)08714729765295(17)20190704(10)20845457
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2019
Device Model NumberM00516950
Device Catalogue Number1695
Device Lot Number20845457
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2017
Initial Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR